Been told to watch for.serotonin syndrome. But all the signs and symptoms are that of adipex anyways. Anyone else on these combinations of drugs? Experiences? Good and bad.both.welcomed!
Lynnie Did the same doctor give you these,i have the copy of what our group interactions on these 2 medication and it does say both drugs potency can increase and the highly recommend that the doctor does not prescribe the 2 together if it were me i would call the doctor this is listed as a major drug interaction.This is not a safe combination of meds when we are talking paxil im saying any SSRI DRUG.HERE is the warnings for the doctor... CALL doctor.
phentermine ↔ paroxetine
Applies to: Adipex-P (phentermine), Paxil (paroxetine)
GENERALLY AVOID: Several case reports suggest that serotonin reuptake inhibitors may potentiate the pharmacologic response to sympathomimetic agents. The exact mechanism of interaction is unclear. In one case report, a patient experienced jitteriness, racing thoughts, stomach cramps, dry eyes, palpitations, tremors, and restlessness following a single dose of phentermine ingested approximately a week after she had discontinued fluoxetine. Because of the long half-life of fluoxetine and its metabolite, an interaction with fluoxetine is possible. Similar toxic reactions have been reported when fluoxetine was used concomitantly with amphetamine or phenylpropanolamine. Additionally, some sympathomimetic agents such as amphetamines may possess serotonergic activity and should generally not be administered with serotonin reuptake inhibitors because of the additive risk of serotonin syndrome, which is a rare but serious and potentially fatal condition thought to result from hyperstimulation of brainstem 5-HT1A and 2A receptors. The interaction was suspected in a patient treated with dexamphetamine who developed symptoms consistent with the serotonin syndrome approximately 2 weeks after the addition of venlafaxine. The medications were discontinued and the patient was given cyproheptadine for suspected serotonin syndrome, whereupon symptoms promptly resolved. A second episode occurred when dexamphetamine was subsequently resumed and citalopram added. The patient improved following cessation of citalopram on his own, and residual symptoms were successfully treated with cyproheptadine.
MANAGEMENT: In general, amphetamines and other sympathomimetic appetite suppressants should not be combined with selective serotonin reuptake inhibitors (SSRIs) or serotonin-norepinephrine reuptake inhibitors (SNRIs). Close monitoring for enhanced sympathomimetic Agin these 2 drugs must be monitored very very closely check back with your doctor..Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Jun 2010 • 2 answers
Posted 8 Apr 2011 • 1 answer
Posted 4 Jun 2015 • 1 answer
Posted 15 Dec 2015 • 4 answers
Posted 16 Aug 2016 • 0 answers